Wisconsin, 2008Flood in Wisconsin, June 8, 2008
June 8, 2008 · NWS GRB · 1 event in 1 county or zone
Thunderstorms developed in a moist and unstable airmass near a surface boundary. Two rounds of thunderstorms with heavy rain passed through Oshkosh causing street flooding and damage to homes and businesses there.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $625,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in a moist and unstable airmass near a surface boundary. Two rounds of thunderstorms with heavy rain passed through Oshkosh causing street flooding and damage to homes and businesses there.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 8, 2:04 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 2:04 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN JUN 8 2008
.DISCUSSION...AREA CURRENTLY ENJOYING A LULL IN THE PCPN. RAIN-
COOLED AIR FM MORNING MCS COMBINED WITH EXTENSIVE DEBRIS FIELD
HELD TEMPS BACK...SO LOCAL MESO ANALYSIS PLOTS THIS AFTN SHOWED
RATHER STABLE AIR ACRS THE AREA. ATM WAS IN THE PROCESS OF
RECOVERING BACK TO THE WEST. SHRTWV EJECTING TOWARD THE AREA FM
THE PLAINS WAS LEADING TO AN INCR AND SLGT BACKING OF 850 MB FLOW.
CONVECTION WAS FIRING IN A NNE/SSW BAND ALONG THE MAIN FRONTAL
BOUNDARY IN IA...AND IN AN E-W BAND NEAR THE MN/IA BORDER. THOSE TWO
AREAS OF PCPN SHOULD CONTINUE TO EXPAND AND POSSIBLY MERGE INTO
ANOTHER MCS WHICH WILL HEAD TOWARD THE FCST AREA TNGT. MODELS TENDED
TO TAKE THE PCPN MAX NE ACRS THE NW PART OF THE FCST AREA. THAT
DID NOT FIT WITH RADAR TRENDS WHICH WOULD SUGGEST A GREATER RISK
OF HEAVY RAIN ACRS THE SE 2/3 OF THE AREA. THE SOUTHERN TIER OF
COUNTIES HAD SOME FLOODING THIS MORNING...BUT AT LEAST HAVE HAD
SEVERAL HOURS TO ALLOW THE WATER TO RUN-OFF OR SOAK IN. BUT NEW
RAINS OVER THOSE AREAS COULD LEAD TO A MORE SERIOUS FLOODING
SITUATION. SO WILL POST A FLASH FLOOD WATCH FOR THAT AREA.
CONFINED WATCH TO THAT AREA SINCE THE REST OF THE AREA DID NOT GET
AS MUCH RAIN THIS MORNING.
DETAILS FOR THE REST OF THE FCST STILL TOUGH TO PIN-DOWN. COULD
MAKE A CASE FOR PCPN IN JUST ABOUT ANY FCST PERIOD...BUT TRIED TO
FOCUS CHCS IN PERIODS WITH THE BEST CHCS. PCPN WL BE POSSIBLE
AGAIN AS FRONTAL BOUNDARY SHOULD SETS-UP CLOSE TO THE AREA MID-WK
AS WEAK CANADIAN HIGH BUILDS SWD TOWARD LAKE SUPERIOR. THEN THERE
SHOULD BE A BREAK BEFORE NEXT STG UPR SYSTEM OVER THE NRN PLAINS
GETS CLOSE ENOUGH TO GENERATE PCPN. PREFERRED THE SLOWER 00Z ECMWF
WHICH HAD SUPPORT FROM THE CANADIAN MODEL. THE 12Z GFS TRENDED IN
THAT DIRECTION.
&&
.AVIATION...SOME IFR CONDITIONS WILL DEVELOP AGAIN TNGT AS NEXT MCS
MOVES INTO THE AREA.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT
WIZ045-048>050-
&&
SKOWRONSKI/ESB
Hazardous weather outlook, Jun 8, 2:36 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CDT SUN JUN 8 2008
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091300-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
336 PM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.
.DAY ONE...TONIGHT
A MOIST AND VERY UNSTABLE AIRMASS WILL INTERACT WITH A FRONTAL
BOUNDARY EXTENDING FROM NORTHERN ILLINOIS TO NORTHEAST IOWA TO
PRODUCE MORE THUNDERSTORMS ACROSS SOUTHWEST WISCONSIN. THESE STORMS
WILL SPREAD RAPIDLY NORTHEAST INTO CENTRAL AND EAST CENTRAL
WISCONSIN BY EARLY EVENING.
THE PRIMARY THREAT FROM THESE STORMS WILL BE HEAVY
RAINFALL...WHERE 1 TO 2 INCHES PER HOUR RAINFALL RATES ARE
POSSIBLE WITH SOME OF THE STRONGER STORMS. LOCAL FLOODING IS
POSSIBLE ESPECIALLY IN AREAS THAT ARE ALREADY SATURATED FROM
EARLIER HEAVY RAINS. THERE IS ALSO A LESSER THREAT FOR DAMAGING
WINDS. THE GREATEST THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL
WILL GENERALLY BE SOUTH OF A LINE EXTENDING FROM ABOUT GREEN BAY
TO MARSHFIELD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH MUCH OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER
THE STORMS WILL BE SEVERE OR NOT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
LMZ521-522-541>543-091300-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
336 PM CDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE STORMS THIS EVENING...MAINLY
SOUTH OF ALGOMA. HEAVY RAINFALL WILL BE THE PRIMARY THREAT WITH A
LESSER THREAT FOR DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH MUCH OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE WHETHER
THE STORMS WILL BE SEVERE OR NOT.
Flood, Winnebago
- When
- June 8, 4:30 PM CST to 6:00 PM CST
- Where
- Winnebago County, 1.06 mi SSE of Oshkosh to 0.96 mi NNE of (Osh)wittman Fld Osh
- Cause
- Heavy Rain
- Property damage
- $625,000
- Reported by
- Emergency Manager
- Coordinates
- 44.006, -88.541
Thunderstorms with rainfall rates of 1 to in excess of 2 inches per hour moved across Oshkosh early during the evening. The combination of heavy rain and ground that was saturated from rain that fell earlier in the day resulted in damage to about 100 homes and 5 businesses in Oshkosh. Most of the damage was due to basement flooding and ponding of water around building foundations. Many streets in the city were impassible due to nearly a foot of standing water. By the end of the day Oshkosh had a total of 4.13 inches of rain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008$406 million · 65 kt wind · 35 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
- Flash Flood and Hail in Oklahoma, June 8 to 9, 2008$74,000 · 2.75 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142492.